Rip Current, Carteret
- When
- June 15, 6:13 PM EST
- Where
- Carteret forecast zone
- Deaths
- 1 direct, 0 indirect
- Reported by
- Newspaper
A male visiting from Beaverdam, Virginia drowned in a rip current near the Atlantic Beach circle.
A man drowned in an apparent rip current.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MHX wrote it up.
A man drowned in an apparent rip current.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before the first event at Jun 15, 5:12 PM EST, 1 hour 1 minute earlier.
Area Forecast Discussion National Weather Service Newport/Morehead City NC 612 PM EDT Fri Jun 15 2018 .SYNOPSIS... A ridge of high pressure to the north tonight will move south through the state Saturday, then off the coast Saturday night. An offshore high/inland trough pattern will develop Monday and continue through late week producing a hot southwest flow across the area. && .NEAR TERM /UNTIL 6 AM SATURDAY MORNING/... As of 610 PM Friday...High pressure will continue to build over the area from the north tonight producing drier and cooler conditions across Eastern NC. Skies will become clear and winds will decouple leading to good radiational cooling conditions overnight and pleasantly cool low temps in the low to mid 60s inland with 65-70 beaches. && .SHORT TERM /6 AM SATURDAY MORNING THROUGH 6 PM SATURDAY/... As of 230 pm Fri...The center of the ridge will pass south through the state during the day. Rather dry airmass for this time of year with no convection expected. Highs will reach the upper 80s inland with mid 80s coast. && .LONG TERM /SATURDAY NIGHT THROUGH FRIDAY/... As of 245 AM Fri...Pleasant June weather will persist through the first half of the weekend, before heat and humidity returns by early next week. We could see the hottest temps of the season so far, with highs in the mid to upper 90s, and heat indices 100-110. There will be diurnally based scattered thunderstorms most days, with more widespread showers and thunderstorms likely by midweek due to a inland surface trough. A cold front will approach from the north by Thursday. Saturday night and Sunday...High pressure will slide just offshore this weekend. As high pressure moves south of the area, winds turn to the south Sunday, and more humid air returns. Also, warmer low level thicknesses will help push high temps into the low 90s inland, and the mid 80s near the coast. Some scattered thunderstorms are again possible, most likely sea-breeze aided, Sunday afternoon/evening. Low temps will be seasonable, ranging from the upper 60s to low 70s. Monday through Wednesday...Strong upper level ridge will form over the lower Ohio River Valley Monday, and remain anchored there through midweek. At the surface, high pressure will become centered well offshore, and ridge into the SE US, while a weak trough forms over central NC. Low level thicknesses will increase to support high temps in the mid to upper 90s inland, and the upper 80s to low 90s closer to the coast. Also, with continued moist S/SW flow, dewpoints will increase into the mid to upper 70s. This will lead to heat indices from 100-110 across Eastern NC Monday though Wednesday, with the hottest day likely on Tuesday. Sea breeze related scattered showers and storms are expected Monday, while more widespread scattered activity is possible Tuesday and Wednesday, likely aided by the weak surface trough. Have slight chance PoPs Monday, and chance PoPs Tuesday and Wednesday. Low temperatures will be very warm, ranging from the low to mid 70s inland, to the mid to upper 70s near the coast. Thursday...A cold front will approach from the north early Thursday, and at this range, it is uncertain how far or when the front will move into the CWA. At any rate, it appears to be a fairly wet period, and have chance PoPs for all locations. High temperatures will likely be somewhat inhibited by cloud cover, but should still reach the upper 80s to low 90s across the region. && .AVIATION /22Z FRIDAY THROUGH WEDNESDAY/... Short Term /through Saturday/... As of 610 PM Friday...High pressure will produce mostly clear skies and light winds across the area through Sat. Low level moisture profiles are forecast to be much drier than the past several nights as dry air continues to advect into the area. Thus not expecting fog or low clouds overnight with little to no precipitation expected over the next 24 hours leading to a prevailing VFR forecast through the TAF period. Long Term /Saturday night through Wednesday/... As of 330 AM Fri...VFR conditions are expected through most of the long term, with the exception of temporary sub VFR conditions possible in the afternoon each day due to scattered thunderstorms. && .MARINE... Short Term /through Sat/... As of 610 PM Fri...A ridge of high pressure to the north will drop south through the area during the day Saturday. East to northeast winds 5 to 15 kt across the marine zones tonight will become Southeast Sat. Seas will continue 2 to 4 ft through Sat. Long Term /Saturday night through Wednesday/... As of 330 AM Fri...Winds will be S 5-10 kts Saturday night. Winds turn to SW 10-15 kts Sunday afternoon, and then increase to 15-20 kts Monday afternoon. SW winds 15-20 kts continue through Tuesday as well. Generally 2-3 ft seas are expected through Monday, and then seas increase to 3-4 ft. && .CLIMATE... Near record high temperatures will be possible early next week. Record High Temps 6/18 (Monday) LOCATION TEMP/YEAR Cape Hatteras 90/1975 Greenville 99/1920 Jacksonville 95/1984 Kinston 101/1944 Morehead City 91/2015 New Bern 96/2014 Record High Temps 6/19 (Tuesday) LOCATION TEMP/YEAR Cape Hatteras 92/1984 Greenville 98/1975 Jacksonville 97/1984 Kinston 100/1944 Morehead City 94/1984 New Bern 99/1970 Record High Temps 6/20 (Wednesday) LOCATION TEMP/YEAR Cape Hatteras 92/2011 Greenville 99/1970 Jacksonville 97/1994 Kinston 104/1924 Morehead City 93/2011 New Bern 98/1994 && .MHX WATCHES/WARNINGS/ADVISORIES... NC...None. MARINE...None. && SYNOPSIS...JME/HSA NEAR TERM...JME/HSA SHORT TERM...HSA LONG TERM...SGK AVIATION...JME/HSA/SGK MARINE...JME/HSA/SGK CLIMATE...MHX
Hazardous Weather Outlook National Weather Service Newport/Morehead City NC 501 AM EDT Fri Jun 15 2018 NCZ029-044>047-079>081-090>094-160915- Martin-Pitt-Washington-Tyrrell-Mainland Dare-Greene-Beaufort- Mainland Hyde-Duplin-Lenoir-Jones-Craven-Pamlico- 501 AM EDT Fri Jun 15 2018 This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. A heat wave will develop early to middle next week. Heat indices will reach up to 100 to 110 degrees each afternoon. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ095-098-103-104-160915- Carteret-Onslow-Outer Banks Dare-Outer Banks Hyde- 501 AM EDT Fri Jun 15 2018 ...MODERATE RIP CURRENT RISK IN EFFECT THROUGH THIS EVENING... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Moderate Rip Current Risk. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. A heat wave will develop early to middle next week. Heat indices will reach up to 100 to 110 degrees each afternoon. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Special Weather Statement
National Weather Service Newport/Morehead City NC
125 PM EDT FRI JUN 15 2018
NCZ090-151800-
Duplin-
125 PM EDT FRI JUN 15 2018
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN DUPLIN COUNTY...
At 125 PM EDT, a strong thunderstorm was located near Rose Hill, or 9
miles northeast of Wallace, moving southeast at 20 mph.
Winds in excess of 40 mph and dime size hail are possible with this
storm.
Locations impacted include...
Wallace, Rose Hill, Beulaville, Cypress Creek, Chinquapin, Sarecta,
Greenevers, Lyman and Teachey.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3500 7784 3489 7766 3474 7769 3472 7768
3472 7796 3471 7798 3472 7799 3473 7801
3486 7807
TIME...MOT...LOC 1725Z 319DEG 18KT 3486 7792
TLSpecial Weather Statement
National Weather Service Newport/Morehead City NC
203 PM EDT FRI JUN 15 2018
NCZ098-151900-
Onslow-
203 PM EDT FRI JUN 15 2018
...A STRONG THUNDERSTORM WILL AFFECT ONSLOW COUNTY...
At 202 PM EDT, a strong thunderstorm was located near Catherine Lake,
or near New River Station, moving southeast at 15 mph.
Winds in excess of 40 mph and dime size hail are possible with this
storm.
Locations impacted include...
Jacksonville, North Topsail Beach, New River Station, Half Moon,
Pumpkin Center, Piney Green, Camp Lejeune Center, Swansboro,
Folkstone, Midway Park, Verona, Catherine Lake, Dixon, Hammocks
Beach, Onslow Beach, Richlands South, Sneads Ferry, Hammocks Beach
State Park, Sea View Pier and Holly Ridge.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3444 7752 3446 7753 3448 7758 3463 7764
3476 7768 3479 7768 3486 7746 3463 7711
3445 7744 3444 7748
TIME...MOT...LOC 1802Z 325DEG 14KT 3475 7750
TL1 rip current. Local standard time, as filed.
A male visiting from Beaverdam, Virginia drowned in a rip current near the Atlantic Beach circle.
As the offices recorded each death: direct deaths were caused by the weather itself, indirect ones by something it set in motion.
| Event | Date | Age | Sex | Where | Kind |
|---|---|---|---|---|---|
| Rip Current, Carteret | 2018-06-15 | 48 | Male | In Water | Direct |
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Carolina in 2018Every state in 2018This day in weather historyWarnings in North Carolina, June 2018
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 753635.